MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+UNI VIO 6IN 3-0 S/A UR-6; SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+UNI VIO 6IN 3-0 S/A UR-6; SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B453
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: what is the patient¿s current health status and condition? how was the bleeding treated? please provide details.- was any transfusion necessary? how much blood did the patient lost? confirm the qty in cc.Please refer to the event description, other information requested is unknown.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and barbed suture was used.During the procedure, it was found that the barb on the suture could not hook the tissue, causing the suture to loosen and failing to effectively stop bleeding.A locking clip was used to tighten the loose knot.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, 2ab the following additional information was received: received information as following from sales rep via phone today.This event prolonged the surgery time by about 10 minutes and caused tissue bleeding (details unknown).No subsequent adverse event report was received.

Brand Name
SFX SPI MCRYL+UNI VIO 6IN 3-0 S/A UR-6
Common Device Name
SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20915488
Report Number2210968-2024-13346
Device Sequence Number12875178
Product Code GAM
UDI-Device Identifier10705031470026
UDI-Public(01)10705031470026(17)260131(10)UBBJUU
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSXMP1B453
Device Lot NumberUBBJUU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/15/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale